Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 11, 2000, 7:50 PM EDT for Westmoreland County, Pennsylvania. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 7:50 PM EDT (23:50 UTC)
- Expired
- Jun 11, 2000, 8:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Westmoreland County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:00 PM EDT | Thunderstorm Wind | Vandergrift, PA | Thunderstorm winds downed a few trees. |
| Jun 11, 8:45 PM EDT | Thunderstorm Wind | Latrobe, PA | Thunderstorm winds downed several trees along US 22. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 112351 SVRPIT PAC129-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 750 PM EDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTMORELAND COUNTY IN PENNSYLVANIA * UNTIL 845 PM EDT * AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF IRWIN...MOVING EAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... SOUTHWEST GREENSBURG...SOUTH GREENSBURG...NEW STANTON...MANOR... LIGONIER...LAWSON HEIGHTS...DERRY...DELMONT AND CALUMET-NORVELT... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:29 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 2:29 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 229 PM EDT SUN JUN 11 2000 ARE OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE FA IN THE WARM AND HUMID AIRMASS. MOST UNSTABLE CONDITIONS OVER THE THE NORTH CLOSES TO THE FRONTAL BOUNDARY. ANY THUNDERSTORMS THIS EVENING AND TOMORROW WILL HAVE HEAVY DOWNPOURS WITH PREC. WATER 1.6 AND GREATER. TOMORROW THUNDERSTORMS LIKELY WITH FRONT IN AREA...EXTENDED FORECAST... CONTIfNUING SUMMER-LIKE WEATHER CONDITIONS WITH SMALL CHANCE OF PRECIP EACH DAY. PALKO/HARBISON .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:47 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.